Alert archive / Colorado / High Wind Warnings in 2016
High Wind Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this high wind warning at Feb 18, 2016, 2:24 PM MST for 15 counties in Colorado. It was in force for 10 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2016, 2:24 PM MST (21:24 UTC)
- Expired
- Feb 19, 2016, 12:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 65 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 3:30 PM MST | NON-TSTM WND GST 60 | Rabbit Ears Pass, CO | |
| Feb 18, 4:12 PM MST | NON-TSTM WND GST 68 | 1 Ese Craig, CO | |
| Feb 18, 4:37 PM MST | NON-TSTM WND DMG | 3 W Montrose, CO | CDOT REPORTED CO-90 IS CLOSED IN BOTH DIRECTIONS 3 MILES WEST OF MONTROSE AT MILEMARKER 89 DUE TO DOWNED TREES IN THE AREA. |
| Feb 18, 4:44 PM MST | NON-TSTM WND GST 58 | 3 E Rifle, CO | |
| Feb 18, 4:55 PM MST | NON-TSTM WND GST 67 | 2 Nne Hayden, CO | |
| Feb 18, 4:56 PM MST | NON-TSTM WND GST 48 | Steamboat Springs, CO | |
| Feb 18, 5:38 PM MST | NON-TSTM WND GST 74 | 3 E Rifle, CO | |
| Feb 18, 5:41 PM MST | NON-TSTM WND GST 51 | 1 S Meeker, CO | |
| Feb 18, 5:45 PM MST | NON-TSTM WND GST 117 | 3 N Kebler Pass, CO | WIND GUST AT SCARP RIDGE NEAR IRWIN SKI LODGE. TIME IS APPROXIMATE. |
| Feb 18, 6:46 PM MST | NON-TSTM WND GST 55 | 2 Nnw Montrose, CO | |
| Feb 18, 9:03 PM MST | SNOW 3 | 1 Se Steamboat Springs, CO | STORM TOTAL SNOWFALL. LIGHT SNOW CONTINUES TO FALL. |
| Feb 18, 9:30 PM MST | SNOW 5 | Rabbit Ears Pass, CO | SNOWFALL ESTIMATED DUE TO BLIZZARD CONDITIONS LAST EVENING WHICH LET UP ABOUT 930 PM. GUSTS TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2247 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS75 KGJT 182124 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 PM MST THU FEB 18 2016 COZ003-018-019-190530- /O.UPG.KGJT.WI.Y.0001.000000T0000Z-160219T0700Z/ /O.NEW.KGJT.HW.W.0001.160218T2124Z-160219T0700Z/ ROAN AND TAVAPUTS PLATEAUS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 224 PM MST THU FEB 18 2016 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. * VISIBILITY...GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-190530- /O.UPG.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ /O.NEW.KGJT.HW.W.0001.160218T2124Z-160219T0700Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER 224 PM MST THU FEB 18 2016 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. * VISIBILITY...THIS EVENING THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006>008-011-020-190400- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...DELTA...HOTCHKISS...MONTROSE...NUCLA 224 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS LATE AFTERNOON AND EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. * VISIBILITY...THIS EVENING THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-009-010-012-013-017-190530- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0700Z/ ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...SKYWAY...ASPEN... VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD... TRAPPERS LAKE...RIDGWAY...GLADE PARK 224 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS LATE AFTERNOON AND EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-028-190400- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN... MONTICELLO AND VICINITY 224 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ022-027-029-190400- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ SOUTHEAST UTAH-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...BLANDING...BLUFF...MEXICAN HAT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 224 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND EARLY SEASON MOTORCYCLISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
633 WWUS75 KGJT 190235 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 735 PM MST THU FEB 18 2016 COZ001-002-190345- /O.CAN.KGJT.HW.W.0001.000000T0000Z-160219T0700Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- 735 PM MST THU FEB 18 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED WITH THE PASSAGE OF THE COLD FRONT EARLIER IN THE EVENING AND NO LONGER POSE A THREAT TO THE AREA. THEREFORE... THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ COZ006-020-UTZ022-023-025-027>029-190345- /O.CAN.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 735 PM MST THU FEB 18 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED WITH THE PASSAGE OF THE COLD FRONT EARLIER IN THE EVENING AND NO LONGER POSE A THREAT TO THE AREA. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ003-018-019-190700- /O.CON.KGJT.HW.W.0001.000000T0000Z-160219T0700Z/ ROAN AND TAVAPUTS PLATEAUS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...OURAY...TELLURIDE... LAKE CITY...SILVERTON...RICO...HESPERUS 735 PM MST THU FEB 18 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. * VISIBILITY...GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ007-008-011-190400- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE...DELTA...HOTCHKISS... MONTROSE 735 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS AND HIGHWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY...THIS EVENING THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ004-009-010-012-013-017-190700- /O.CON.KGJT.WI.Y.0001.000000T0000Z-160219T0700Z/ ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS...SKYWAY...ASPEN... VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD... TRAPPERS LAKE...RIDGWAY...GLADE PARK 735 PM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
831 WWUS75 KGJT 190400 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 900 PM MST THU FEB 18 2016 COZ003-190500- /O.CAN.KGJT.HW.W.0001.000000T0000Z-160219T0700Z/ ROAN AND TAVAPUTS PLATEAUS- 900 PM MST THU FEB 18 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED WITH THE PASSAGE OF THE COLD FRONT EARLIER IN THE EVENING AND NO LONGER POSE A THREAT TO THE AREA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ COZ004-009-010-012-013-017-190500- /O.CAN.KGJT.WI.Y.0001.000000T0000Z-160219T0700Z/ ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- 900 PM MST THU FEB 18 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED WITH THE PASSAGE OF THE COLD FRONT EARLIER IN THE EVENING AND NO LONGER POSE A THREAT TO THE AREA. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ007-008-011-190500- /O.EXP.KGJT.WI.Y.0001.000000T0000Z-160219T0400Z/ DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA... GLENWOOD SPRINGS...EAGLE...CARBONDALE...DELTA...HOTCHKISS... MONTROSE 900 PM MST THU FEB 18 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... WINDS HAVE DECREASED WITH THE PASSAGE OF THE COLD FRONT EARLIER IN THE EVENING AND NO LONGER POSE A THREAT TO THE AREA. THEREFORE... THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ018-019-190700- /O.CON.KGJT.HW.W.0001.000000T0000Z-160219T0700Z/ NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS 900 PM MST THU FEB 18 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES ABOVE 10000 FEET. * IMPACTS...CROSS WINDS ON EAST-WEST ORIENTED ROADS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. * VISIBILITY...GUSTY WINDS WILL COMBINE WITH SNOWFALL TO REDUCE VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
393 WWUS75 KGJT 190655 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1155 PM MST THU FEB 18 2016 COZ018-019-190800- /O.EXP.KGJT.HW.W.0001.000000T0000Z-160219T0700Z/ NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...OURAY...TELLURIDE...LAKE CITY... SILVERTON...RICO...HESPERUS 1155 PM MST THU FEB 18 2016 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT... WINDS WILL CONTINUE TO DECREASE THROUGH THE EARLY MORNING HOURS. GUSTS UP TO 50 MPH MAY BE POSSIBLE ABOVE TIMBERLINE DURING THIS TIME. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this high wind warning went out at Feb 18, 10:44 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 18, 10:44 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1044 AM MST THU FEB 18 2016
UPDATED AVIATION SECTION
.UPDATE...
ISSUED AT 927 AM MST THU FEB 18 2016
THE STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING WILL COMBINE
WITH A RELATIVELY SHORT SHOT OF HEAVY SNOWFALL OVER THE NORTH AND
CENTRAL MOUNTAINS OF WESTERN CO AS A COLD FRONT PASSES OVER THE
AREA. THE FORECAST TEAM THIS MORNING AGREED THAT THE BLOWING SNOW
WILL CREATE SIGNIFICANT HAZARDS FOR THE MOUNTAIN PASSES...FROM
HIGHWAY 50 NORTHWARD. RABBIT EARS PASS WILL BE ESPECIALLY IMPACTED
WITH WHITEOUT CONDITIONS AT TIMES IN BLOWING SNOW. THEREFORE HAVE
HOISTED WINTER STORM WARNINGS FOR THE NORTHERN CO MOUNTAINS...AND
WINTER WEATHER ADVISORIES FOR THE WEST-CENTRAL CO MOUNTAINS. THESE
HIGHLIGHTS WILL RUN FROM 3PM THIS AFTERNOON UNTIL 3AM THIS
EVENING...WITH THE BLOWING SNOW EMPHASIZED.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 306 AM MST THU FEB 18 2016
OUR MAIN STORM SYSTEM CAN CLEARLY BE SEEN IN WATER VAPOR IMAGERY
MOVING ONSHORE IN THE PACIFIC NORTHWEST EARLY THIS MORNING.
SOUTHWEST FLOW HAS INCREASED AHEAD OF THIS SYSTEM ACROSS SOUTHERN
CALIFORNIA INTO THE GREAT BASIN. THERE IS A SUB TROPICAL MOISTURE
TAP BEING DRAWN IN TO THIS FLOW WHICH IN NEARLY 200 PERCENT OF
NORMAL AT THE LEFT COAST LINE BUT DWINDLES TO AROUND 125 PERCENT
OF NORMAL OVER NORTHERN UTAH. THE 00Z KGJT RAOB SHOWED THIS
MOISTURE PLUME NEAR AND ABOVE THE 350MB LEVEL WITH OUR PWAT
RUNNING BELOW NORMAL FOR MID FEBRUARY AT 0.21. THIS MEANS WE WILL
NEED QUITE A BIT OF LIFT TO GET THIS MOISTURE TO THE LOWER
ELEVATIONS AND IT MAY EVEN TAKE A BIT TO GET THE MOUNTAIN TOPS TO
SEE SNOWFALL. THE SCREAMING MESSAGE TODAY CONTINUES TO BE WINDS.
GUIDANCE...BUFKIT SOUNDINGS AND PROGS ALL SUGGEST A VERY WINDY
CONDITIONS AHEAD OF AN WITH THE COLD FRONTAL PASSAGE LATE THIS
AFTERNOON/EVENING. MOUNTAIN SITES ARE BEGINNING TO INCREASE WITH
50-60 MPH GUSTS RECORDED ALREADY. THE STRONGEST ASCENT ASSOCIATED
WITH THIS SYSTEM IS GLIDING MAINLY TO OUR NORTHEAST...JUST
CLIPPING OUR NORTHERN ZONES AS THE UPPER JET STREAK SLIPS BY.
REALLY THINK THE HEAVIEST PRECIPITATION WILL BE ASSOCIATED WITH
THE FRONTAL PASSAGE LINKING UP WITH ANY LARGE SCALE LIFT ALOFT.
THAT COMES MAINLY LATE AFTERNOON IN NORTHEAST UTAH THEN QUICKLY
THROUGH THE REMAINDER OF THE CWA EARLY THIS EVENING. HEIGHT
INCREASES OF NEARLY 15MB/3HR SUGGESTS THE STRENGTH OF THIS FRONT
AND WINDS WILL REALLY PICK NEAR THIS BOUNDARY. SOME GUIDANCE EVEN
SUGGESTS NEAR HIGH WIND WARNING CRITERIA OF 58 MPH ALONG I-70 WITH
THIS FRONT. THERE WILL BE SNOW FALLING UP HIGH AND INSTABILITY
WILL BE RELEASED WITH THE FROPA. ADDED ISOLATED THUNDER UP NORTH
WITH THE CONCERN THAT BRIEF HEAVY SNOW WILL BE FALLING NEAR THE
FRONT. WHITE-OUT CONDITIONS VERY POSSIBLE...BUT TEMPORARY IN THIS
FAST MOVING SYSTEM. QUANDARY IS TO ISSUE WINTER HEADLINES AND
HIGHLIGHT WIND OR THE OTHER WAY AROUND. IF WINTER WE WOULD HAVE TO
PULL THE B-WORD OUT AND NOT REALLY READY TO DO THAT ATTM. WILL
CONTINUE TO HIGHLIGHT THREAT IN OUR NPW. THIS SYSTEM IS HISTORY BY
MIDNIGHT AND WINDS WILL BE FALLING THROUGH THE EVENING. BEYOND
THIS DRY WEATHER RETURNS. TEMPERATURES LOWERED TODAY FOR CLOUD
COVER. IT LOOKS LIKE SOME AREAS MAY EVEN SEE THEIR HIGH
TEMPERATURE AS THE FRONT PASSES AND MIXING IS MAXIMIZED (GUC).
CHILLY NIGHT IN THE WAKE OF THE FRONT FOLLOWED BY NEAR NORMAL
TEMPERATURES FRIDAY UNDER ZONAL FLOW AND MORE SUNSHINE.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 306 AM MST THU FEB 18 2016
A DRIER ZONAL FLOW WILL BE THE MAIN FEATURE FRIDAY NIGHT THROUGH
SUNDAY. A WEAK WAVE EMBEDDED IN THE FLOW WILL BRING LOW AREAL
COVERAGE SHOWERS TO THE NORTHERN MTS SAT AFTERNOON. A SLIGHTLY
MORE SUBSTANTIAL WAVE WILL BRING ISOLATED TO SCATTERED SHOWERS TO
THE NORTHERN AND CENTRAL MOUNTAINS SUN NIGHT.
AS TROUGHING DEEPENS OVER THE MIDWEST...A SERIES OF SHORTWAVE
TROUGH ARE PROJECTED TO RIDE DOWN THE NW FLOW OVER THE FORECAST
AREA MONDAY THROUGH TUESDAY. DRIER CONDITIONS AREA EXPECTED
WEDNESDAY AS THE STRONG RIDGE BUILDS OVER THE GREAT BASIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1039 AM MST THU FEB 18 2016
A FAST-MOVING COLD FRONT WILL AFFECT MOST AIRPORTS ACROSS WESTERN
CO AND EASTERN UT TODAY. STRONG SOUTHWEST WINDS WILL SHIFT
ABRUPTLY TO THE NORTHWEST WHEN THE FRONT MOVES OVER THE
AREA...FROM APPROXIMATELY 23Z IN EASTERN UTAH EASTWARD TO THE
CONTINENTAL DIVIDE BY 03Z. WIDESPREAD STRONG MECHANICAL
TURBULENCE IS EXPECTED. LLWS MAY BE AN ISSUE AT SOME
AIRPORTS...ESPECIALLY KASE AND KTEX THIS MORNING AND POTENTIALLY
KRIL AND KEGE FOR A FEW HOURS.
AS THE FRONT MOVES THROUGH THIS AFTERNOON...EXPECT A BRIEF PERIOD
OF WIDESPREAD RAIN AND SNOW WITH ISOLATED THUNDERSTORMS THROUGH
ABOUT 03Z. THEREAFTER WINDS AND PRECIPITATION WILL DECREASE.
SOUTHWEST WINDS WILL PICK UP AGAIN AROUND 18Z ON FRIDAY...BUT VFR
CONDITIONS WILL PREVAIL.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR COZ001-002-006>008-
011-020.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM MST
FRIDAY FOR COZ009-010-012.
WIND ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR COZ003-004-009-010-
012-013-017>019.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 3 AM MST FRIDAY
FOR COZ004-013.
UT...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR UTZ023-025-028.
WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR UTZ022-027-029.
&&
UPDATE...EH
SHORT TERM...15
LONG TERM...CC
AVIATION...TGJTHazardous weather outlook, Feb 18, 7:48 AM MST, 6 hours 36 minutes before
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
In the hours before
Local storm report, Feb 18, 1:59 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
159 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM NON-TSTM WND GST 1 S MEEKER 40.04N 107.89W
02/18/2016 M50 MPH RIO BLANCO CO ASOS
&&
EVENT NUMBER GJT1600369
MMSLocal storm report, Feb 18, 2:02 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
202 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 2 NNW MONTROSE 38.51N 107.88W
02/18/2016 M54 MPH MONTROSE CO ASOS
&&
EVENT NUMBER GJT1600370
MMSLocal storm report, Feb 18, 2:06 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
206 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM NON-TSTM WND GST 3 NNE GRAND JUNCTION 39.13N 108.54W
02/18/2016 M50 MPH MESA CO ASOS
&&
EVENT NUMBER GJT1600371
MMSLocal storm report, Feb 18, 2:10 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
210 PM MST THU FEB 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM NON-TSTM WND GST 2 SSW VAIL 39.61N 106.38W
02/18/2016 E50 MPH EAGLE CO SKI AREA
SUSTAINED WINDS 25 TO 30 MPH WITH FREQUENT GUSTS TO 50
MPH.
&&
EVENT NUMBER GJT1600372
MMSThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:08 AM MST | Winter Storm Warning | GJT | Eagle, Garfield, Moffat, Rio Blanco, Routt | 14 hr |
| Feb 18, 9:08 AM MST | Winter Weather Advisory | GJT | Delta, Eagle, Garfield, Gunnison, Mesa, Montrose and 1 more | 18 hr |
Nearby
High Wind Warnings in Colorado, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.